Maine, 2011Hail and Damaging Winds in Maine, August 19, 2011
August 19, 2011 · NWS GYX · 10 events in 5 counties and zones
Increasing shear in the warm sector ahead of a cold front helped focus and sustain damaging winds in long-lived linear thunderstorms. After producing large hail and damaging winds in New Hampshire earlier in the afternoon, storms progressed eastward into Maine later in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Increasing shear in the warm sector ahead of a cold front helped focus and sustain damaging winds in long-lived linear thunderstorms. After producing large hail and damaging winds in New Hampshire earlier in the afternoon, storms progressed eastward into Maine later in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 19, 2:58 PM EST, 10 minutes earlier.
Area forecast discussion, Aug 19, 2:58 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
358 PM EDT FRI AUG 19 2011
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN IN PLACE INTO SUNDAY...AS STAGNANT
CONDITIONS GIVE WAY TO SOUTHERLY FLOW. SCATTERED AFTERNOON
THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND...BUT MORE LIKELY
SUNDAY...AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT
WILL MOVE THROUGH SUNDAY NIGHT...PROVIDING THE BEST CHANCE FOR
SHOWERS AND STORMS. ONCE THE COLD FRONT EXITS TO THE EAST MON
MORNING...EXPECT CLEARING BY AFTERNOON. HIGH PRESSURE BUILDS IN
FOR TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHORTWAVE TROUGH MOVING ACROSS THE AREA THIS AFTERNOON AND EVENING
WILL CONTINUE TO FOCUS TRIGGERING FOR THUNDERSTORMS. SHEAR REMAINS
WEAK BUT ABUNDANT INSTABILITY WILL ENSURE CONTINUED ACTIVITY
THROUGH SUNSET. EXPECT ACTIVITY TO SLOWLY DISSIPATE AFTER DARK AND
FLOODING CONCERNS SHOULD BE AVOID AS LONG AS STORMS DO NOT RE-
TRACK OVER THE SAME LOCATIONS. AREAS OF VALLEY FOG WILL FORM IN
THE USUAL AUGUST LOCATIONS OVERNIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A WEAK RIDGE OF HIGH PRESSURE WILL PROTECT NEW HAMPSHIRE AND
WESTERN MAINE FROM SHOWERS AND THUNDERSTORMS BREAKING OUT AGAIN ON
SATURDAY AND SATURDAY NIGHT...WHILE MID-COAST AND CENTRAL MAINE
WILL SEE SCATTERED SHOWERS SATURDAY AFTERNOON AND EVENING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
LARGE SCALE 500MB TROUGHING CONTINUES INTO MONDAY...BEFORE
SETTLING INTO ZONAL FLOW...FOR THE MIDDLE OF NEXT WEEK...AND THEN
SHIFTING TO SW FLOW ALOFT LATE IN THE WEEK.
CURRENT THINKING IS THAT FLOW ALOFT AND NEAR THE SFC BEGIN TO LINE
UP ON SUNDAY...AND THIS WILL LIKELY SLOW THE EASTWARD PROGRESS OF
SHRA/TSRA DURING THE DAY...SO ANY CONVECTION AHEAD OF THE FRONT
LOOKS LIKE IT WILL HOLD OFF TO THE AFTERNOON...AND MAYBE UNTIL
LATE IN THE DAY NEAR THE COAST. MODELS IN GOOD AGREEMENT NOW ON
TIMING OF THE COLD FROPA...WHICH LOOKS TO BE DURING THE OVERNIGHT
HOURS SUNDAY INTO MONDAY. SOME HINTS THAT SHRA MAY LINGER INTO
MONDAY MORNING...ESPECIALLY IN THE EAST...AS WEAK WAVE TRACKS
ALONG THE FRONT TO OUR SE....BUT FOR NOW...AM GOING WITH AT LEAST
PARTIAL CLEARING BY MONDAY AFTERNOON.
HIGH PRES BUILDS IN FRO TUE/WED...WITH A SOMEWHAT COOL AIR MASS
MOVING IN. MAY SEE SOME SCT SHRA IN THE MOUNTAINS ON TUE AFTERNOON
WITH COLD POOL MOVING OVERHEAD. NEXT CHC OF RAIN LATE IN THE WEEK
AS ANOTHER TROUGH CROSSES THE NERN US.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR CONDITIONS EXPECTED THROUGH SATURDAY NIGHT EXCEPT
FOR PERIODS OF MVFR/IFR IN NIGHTTIME VALLEY FOG. ISOLATED
THUNDERSTORMS THIS EVENING AND AGAIN SATURDAY AFTERNOON WILL CAUSE
BRIEF MVFR CONDITIONS.
LONG TERM...MAINLY VFR ON SUNDAY...ALTHOUGH SCT SHRA/TSRA POSSIBLE
IN THE AFTERNOON. MORE WIDESPREAD FLIGHT RESTRICTIONS SUN NIGHT IN
SHRA/TSRA...POSSIBLY LINGERING INTO MON MORNING. VFR EXPECTED MON
AFTERNOON AND BEYOND.
&&
.MARINE...
SHORT TERM...SOUTHERLY FLOW TO CONTINUE TONIGHT THROUGH SUNDAY BUT
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
LONG TERM...SCA CONDITIONS WINDS/SEAS POSSIBLE IN SOUTHERLY FLOW
AHEAD OF COLD FRONT LATER SUNDAY AFTERNOON AND SUNDAY NIGHT.
OTHERWISE...CONDITIONS LOOK TO REMAIN BLO SCA CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SHORT TERM...STJEAN
LONG TERM...CEMPA
Hazardous weather outlook, Aug 19, 2:29 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT FRI AUG 19 2011
MEZ007>009-012>014-018>028-NHZ001>010-013-014-201000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
329 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS COULD PRODUCE SMALL HAIL AND TORRENTIAL
DOWNPOURS THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-201000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
329 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 2:20 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT FRI AUG 19 2011
NHZ013-191945-
INTERIOR ROCKINGHAM-
320 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 345 PM
EDT...
AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AUBURN...OR ABOUT 4
MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND AUBURN AND
CHESTER THROUGH 345 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAIN MAY PRODUCE LOCALIZED DRAINAGE FLOODING AND PONDING OF
WATER.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4291 7146 4294 7144 4295 7139 4300 7140
4303 7140 4308 7135 4301 7126 4292 7122
4287 7140
ESSpecial weather statement, Aug 19, 2:42 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT FRI AUG 19 2011
MEZ018-NHZ006-010-192030-
INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD-
342 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...CARROLL COUNTY
AND YORK COUNTY THROUGH 430 PM EDT...
AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF WAKEFIELD...OR ABOUT 13
MILES WEST OF SANFORD...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WAKEFIELD...ACTON...
SHAPLEIGH AND WEST NEWFIELD THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAIN MAY PRODUCE LOCALIZED DRAINAGE FLOODING AND PONDING OF
WATER.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4368 7088 4355 7074 4343 7100 4353 7108
ES
Special weather statement, Aug 19, 2:46 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
346 PM EDT FRI AUG 19 2011
MEZ012-013-020-021-192030-
ANDROSCOGGIN-KENNEBEC-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
346 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 430 PM EDT...
AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF FAYETTE TO 2 MILES NORTHWEST OF MECHANIC
FALLS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF TURNER
TO 2 MILES NORTHWEST OF MECHANIC FALLS...MOVING EAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
LIVERMORE...MECHANIC FALLS...TURNER...MOUNT VERNON...FAYETTE...
WAYNE...LEEDS...FAYETTE...WAYNE AND READFIELD THROUGH 430 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAIN MAY PRODUCE LOCALIZED DRAINAGE FLOODING AND PONDING OF
WATER.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4451 6978 4407 7008 4411 7043 4450 7012
ES
Local storm report, Aug 19, 2:53 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
353 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL AUBURN 43.00N 71.35W
08/19/2011 E0.88 INCH ROCKINGHAM NH PUBLIC
NICKEL SIZED HAIL IN AUBURN.
&&
EVENT NUMBER GYX1100354
DSSpecial weather statement, Aug 19, 3:02 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
402 PM EDT FRI AUG 19 2011
MEZ007-NHZ001-192045-
NORTHERN COOS-NORTHERN OXFORD-
402 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 445 PM EDT...
AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COOS COUNTY...OR ABOUT 14 MILES
NORTHEAST OF CANAAN...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4534 7094 4523 7099 4506 7142 4519 7143
4521 7142 4523 7143 4529 7126 4526 7123
4525 7115 4532 7109 4532 7102 4535 7102
ESSpecial weather statement, Aug 19, 3:07 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
407 PM EDT FRI AUG 19 2011
NHZ008-013-192045-
INTERIOR ROCKINGHAM-MERRIMACK-
407 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY AND ROCKINGHAM
COUNTY THROUGH 445 PM EDT...
AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
AUBURN...OR ABOUT 4 MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND SOUTH HOOKSETT...AUBURN...CHESTER...CANDIA...FREMONT...
RAYMOND...PAWTUCKAWAY STATE PARK...NOTTINGHAM AND EPPING THROUGH 445
PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
HEAVY RAIN MAY PRODUCE LOCALIZED DRAINAGE FLOODING AND PONDING OF
WATER.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4285 7142 4293 7146 4294 7144 4294 7139
4300 7139 4301 7144 4303 7146 4318 7111
4299 7104
ESThunderstorm Wind, Androscoggin
- When
- August 19, 3:08 PM EST to 3:12 PM EST
- Where
- Androscoggin County, 1.38 mi N of Leeds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.320, -70.120
A severe thunderstorm downed large trees near Leeds.
Thunderstorm Wind, Somerset
- When
- August 19, 3:55 PM EST to 3:58 PM EST
- Where
- Somerset County, Smithfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.630, -69.820
A severe thunderstorm downed a tree and numerous large branches, a dog house was lifted and thrown, and the end of a dock was destroyed in Smithfield.
Hail, York
- When
- August 19, 4:00 PM EST to 4:04 PM EST
- Where
- York County, 0.5 mi E of Acton
- Measured
- 0.75 in hail
- Reported by
- Post Office
- Coordinates
- 43.530, -70.910
A thunderstorm produced 0.75 inch hail in Acton.
Thunderstorm Wind, Androscoggin
- When
- August 19, 4:07 PM EST to 4:11 PM EST
- Where
- Androscoggin County, 0.69 mi N of Minot
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.090, -70.320
A severe thunderstorm downed trees on power lines on Brighton Hill Road in Minot.
Thunderstorm Wind, York
- When
- August 19, 4:10 PM EST to 4:13 PM EST
- Where
- York County, 3 mi SSW of West Newfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.610, -70.953
A severe thunderstorm downed large trees on Lakewood Drive near West Newfield.
Thunderstorm Wind, York
- When
- August 19, 4:40 PM EST to 4:44 PM EST
- Where
- York County, 2 mi N of Hollis Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.629, -70.600
A severe thunderstorm downed trees on River Road near Hollis.
Hail, York
- When
- August 19, 4:50 PM EST to 4:54 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced 1 inch hail in Hollis.
Hail, Cumberland
- When
- August 19, 5:02 PM EST to 5:05 PM EST
- Where
- Cumberland County, 0.5 mi W of North Windham
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 43.830, -70.440
A thunderstorm produced 0.88 inch hail in North Windham.
Thunderstorm Wind, Cumberland
- When
- August 19, 5:25 PM EST to 5:30 PM EST
- Where
- Cumberland County, 2 mi NNW of South Windham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.757, -70.445
A severe thunderstorm downed trees on River Road near South Windham.
Hail, Oxford
- When
- August 19, 7:20 PM EST to 7:24 PM EST
- Where
- Oxford County, Bethel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.420, -70.780
A severe thunderstorm produced 1 inch hail on Mason Street in Bethel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, August 19, 20114 deaths · 1 injured · $1.7 million · 1.5 in hail · 53 events
- Tornadoes and Hail in Wisconsin, August 19, 20111 death · $120,000 · EF1 · 7 events
- Flood in Ohio, August 19, 2011$2.5 million · 1 event
- Damaging Winds in South Carolina, August 19 to 21, 20116 injured · $181,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, August 19, 2011$147,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, August 19, 2011$36,000 · 3 in hail · 22 events
- Flood and Hail in Ohio, August 19, 2011$60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2011$40,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 19, 2011$38,000 · 1 in hail · 12 events
- Damaging Winds in Georgia, August 19, 2011$54,000 · 3 events
- Hail and Damaging Winds in Kansas, August 19 to 20, 2011$31,000 · 4.5 in hail · 13 events
- Tornadoes and Hail in Michigan, August 19, 2011$30,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341782, 341786, 341779, 341785, 341783, 341784, 341781, 341780, 341787, 341789.